Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 126, NWS Cleveland, OH

June 30, 2005Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2005, 3:33 PM EDT for Trumbull County, Ohio. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 3:33 PM EDT (19:33 UTC)
Expired
Jun 30, 2005, 4:36 PM EDT
In force
63 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 98 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:40 PM EDTTSTM WND DMGNorth Bloomfield, OHFEW LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 12:20 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 301933
SVRCLE
OHC155-302030-
/O.NEW.KCLE.SV.W.0126.050630T1933Z-050630T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 430 PM EDT

* AT 325 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
  PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.
   THIS STORM WAS LOCATED NEAR NORTH BLOOMFIELD...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRISTOLVILLE...
  KINSMAN...
  CORTLAND...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4125 8053 4118 8062 4118 8063 4145 8099
      4149 8094 4149 8066 4148 8063 4141 8052
      4126 8052

$$
2 follow-up statements
000 
WWUS51 KCLE 302000
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT THU JUN 30 2005

OHC155-302030-
/O.CON.KCLE.SV.W.0126.000000T0000Z-050630T2030Z/
TRUMBULL OH-
400 PM EDT THU JUN 30 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR
TRUMBULL COUNTY...


AT 351 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF NORTH BLOOMFIELD
TO 15 MILES SOUTHWEST OF BRISTOLVILLE...AND MOVING WEST AT 20 MPH.


LAT...LON 4125 8053 4118 8062 4118 8063 4145 8099
      4149 8094 4149 8066 4148 8063 4141 8052
      4126 8052

$$

BM
000 
WWUS51 KCLE 302036
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
436 PM EDT THU JUN 30 2005

OHC155-302046-
/O.EXP.KCLE.SV.W.0126.000000T0000Z-050630T2030Z/
TRUMBULL OH-
436 PM EDT THU JUN 30 2005


...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY WILL EXPIRE AT
430 PM EDT...

LAT...LON 4125 8053 4118 8062 4118 8063 4145 8099
      4149 8094 4149 8066 4148 8063 4141 8052
      4126 8052

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:10 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 30, 2:10 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
210 PM EDT THU JUN 30 2005

.SHORT TERM(TONIGHT-SATURDAY)...
COLD FRONT MOVEMENT THROUGH THE WARNING AREA WILL BE THE BIG CONCERN
OF THE CURRENT FORECAST PACKAGE.  CURRENTLY MCS MOVING THROUGH THE
FORECAST AREA AT A RAPID PACE.  THIS LINE WAS GENERATED BY THE
REMANANTS OF AN OLD CONVECTIVE SYSTEM THAT WAS GENERATED LAST
NIGHT.  SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING
OVER THE EAST SECTIONS OF THE CWA WITH THE CURRENT SYSTEM.  THE
ACTIVITY SHOULD BE MORE SCATTERED OVER THE WEST SINCE THUNDERSTORMS
HAVE ALREADY WORKED THIS AIR MASS.  THE CURRENT SURFACE ANALYSIS
SHOWS THE COLD FRONT STILL WELL TO THE WEST OVER IL.  THE AIR MASS
IN THIS AREA IS VERY UNSTABLE. CAPE VALUES OVR IL EXCEEDING 3000 IN
SOME AREAS.  WITH THIS IN MIND...I EXPECT THE DEVELOPMENT OF ANOTHER
SQUALL LINE TO THE WEST OF THE FORECAST AREA THIS EVENING AND
OVERNIGHT.  WE SHOULD SEE NUMEROUS SHOWERS AND THUNDERSTORMS
PARTICULARLY IN THE WEST.  GUIDANCE VALUES OVERNIGHT VARY FROM LOW
CHANCE FROM THE FWC TO LIKELY POPS FROM THE MAV AND MET GUIDANCE.  I
AM LEANING MORE TOWARDS THE LIKELY POPS FOR TONIGHT FOR THE CENTRAL
AND WESTERN SECTIONS OF THE AREA.  I WILL KEEP HIGH CHC POPS FOR ALL
OTHER AREAS.  FRIDAY MORNING IS TRICKY.  WHERE WILL THE FRONT BE AND
HOW FAR AHEAD OF THE FRONT WILL THE PCPN BE.  THE PCPN COULD BE WELL
AHEAD OF THE FRONT AND LEAVE MOST AREAS HIGH AND DRY ON FRIDAY.
HOWEVER...I AM NOT COMFORTABLE LEAVING OUT POPS BEFORE THE FRONT
PASSES THROUGH THE FORECAST AREA.  I WILL KEEP CHC POPS ALL AREAS
FRI MORNING AND BRINGING DRYING THROUGH THE DAY.  TEMPS WILL RUN
NEAR GUIDANCE VALUES SINCE THE NUMBERS ARE REASONABLE AND FAIRLY
CONSISTENT.
&&

.LONG TERM (SAT NIGHT THRU THU)...
DRY WEATHER WILL CONTINUE THROUGH THE EARLY PORTIONS OF THE EXTENDED
PERIODS.  HIGH PRESSURE WILL DOMINATE THE WEATHER SUNDAY AND
MONDAY.  A RETURN FLOW WILL SET UP ON THE BACK SIDE OF THE RIDGE ON
SUNDAY.  THIS WILL ALLOW THE TEMPS TO START TO CRAWL BACK INTO THE
80S.  BY MONDAY WE SHOULD HAVE ENOUGH WARM AIR ADVECTION TO LIFT
TEMPS BACK INTO THE MID 80S.  A COLD FRONT WILL DROP INTO THE
FORECAST AREA ON TUE.  THE TIMING OF THE FRONT IS NOT CERTAIN BUT IT
SHOULD IMPACT AT LEAST THE NORTHWEST SECTION OF THE AREA BY 00Z
WED.  I WL KEEP CHC POPS ALL LOCATIONS FOR TUE BUT THE BEST THREAT
WILL BE IN THE NW.  THE GFS SHOWS THE FRONT BOUNDARY STALLING OVER
THE CENTRAL SECTIONS OF OHIO ON WED.  A WAVE DEVELOPS ON THE FRONT
AND MOVES EASTWARD.  IF THIS SCENARIO PLAYS OUT NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ON WED.  A SECOND WAVE MAY DEVELOP ON
THE FRONT AS EARLY AS THU.  THESE WEAK WAVES ARE DIFFICULT FOR THE
MODELS TO HANDLE...LET ALONE ON DAY 6 AND 7.  I WILL KEEP CHC POPS
FOR THE FORECAST AREA AT THIS TIME.  WE WILL CONTINUE TO MONITOR THE
TRENDS OF THE EXTENDED MODELS TO DETERMINE IF THE FRONTAL LOCATIONS
AND THE DEVELOPMENT OF SURFACE WAVES IS CONSISTENT.

&&
.AVIATION  (12Z-12Z)...
WIDESPREAD MARGINAL VIS WITH FOG/HAZE THIS MORNING WILL IMPROVE TO
PREDOMINATELY VFR BY MID MORNING. SQUALL LINE STRETCHING FROM MI TO
NWRN INDIANA MOVING EAST AROUND 40KT  SHOULD BEGIN TO DIMINISH AS IT
MOVES INTO SLIGHTLY MORE STABLE AIRMASS...BUT COULD REACH A TOL TO
FDY LINE BEFORE IT DOES DISSIPATE.

THEN LATER THIS AFTERNOON CONDITIONS BECOME UNSTABLE WITH CAPES
EXCEDING 2000 J/KG AND LIS -4 TO -6 PRODUCING SCATTERED
THUNDERSTORMS ACROSS FORECAST AREA...EXPECIALLY WESTERN OHIO.  THEN
OVERNIGHT THE COLD FRONT NOW ACROSS THE MISSISSIPPI VALLEY WILL MOVE
INTO NE BY THIS TIME SATURDAY.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...GTG
LONG TERM...GTG
AVIATION...BC

...CORRECTED TIME
Hazardous weather outlook, Jun 30, 5:24 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
524 AM EDT THU JUN 30 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011100-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
524 AM EDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

A COLD FRONT OVER THE UPPER MIDWEST WILL MOVE THROUGH THE AREA LATE
TONIGHT INTO FRIDAY. AHEAD OF THE FRONT...SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF NORTHERN OHIO LATE THIS AFTERNOON AND
TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IN THE TOLEDO AND
FINDLAY AREAS IS LATE THIS AFTERNOON AND THIS EVENING...WHILE THE
BEST CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF
NORTHERN OHIO IS TONIGHT INTO FRIDAY MORNING. THE STORM PREDICTION
CENTER HAS PLACED MOST OF OHIO UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS. ANY SEVERE THUNDERSTORM WILL HAVE HAIL OF AT LEAST
THREE QUARTERS OF AN INCH AND WINDS 58 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...

THE STORM PREDICTION CENTER HAS PLACED EXTREME EASTERN OHIO AND
EXTREME NORTHWEST PENNSYLVANIA UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ON FRIDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS ON
FRIDAY WILL BE EAST OF AKRON AND CLEVELAND...AND MAINLY IN THE
MORNING AND EARLY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

MRD

In the hours before

Special weather statement, Jun 30, 10:43 AM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1043 AM EDT THU JUN 30 2005

OHZ003-006>008-017-018-027-301542-
HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH-
WYANDOT OH-
INCLUDING THE CITIES OF...WOOSTER
1043 AM EDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 PM...

A LINE OF THUNDERSTORMS EXTENDS FROM THE EASTERN SECTIONS OF MICHIGAN
SOUTHWARD INTO THE EASTERN SECTIONS OF INDIANA.  THIS LINE HAS
SEVERAL THUNDERSTORMS THAT ARE PRODUCING VERY HEAVY RAIN AND STRONG
GUSTY WINDS.  A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS AND LARGE HAIL.

THE LINE WAS MOVING TO THE EAST AROUND 40 MILES AN HOUR.  THIS
MOVEMENT WILL BRING THE LINE OF STORMS NEAR TOLEDO...BOWLING GREEN
AND FINDLAY IN BETWEEN 1130 AM TO NOON.  THE LINE WILL REACH PORT
CLINTON...FREMONT...TIFFIN AND UPPER SANDUSKY SHORTLY AFTER NOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:29 AM EDTSevere Thunderstorm WarningCLELucas, Wood61 min
Jun 30, 11:39 AM EDTSpecial Marine WarningCLE96 min
Jun 30, 12:00 PM EDTSevere Thunderstorm WarningCLEHancock60 min
Jun 30, 12:17 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Seneca58 min
Jun 30, 12:25 PM EDTSevere Thunderstorm WarningCLEHancock, Wood35 min
Jun 30, 12:40 PM EDTSevere Thunderstorm WarningCLEWyandot65 min
Jun 30, 12:52 PM EDTSevere Thunderstorm WarningCLEErie53 min
Jun 30, 1:06 PM EDTSpecial Marine WarningCLE114 min
Jun 30, 1:06 PM EDTSevere Thunderstorm WarningCLEMarion59 min
Jun 30, 1:16 PM EDTSevere Thunderstorm WarningCLEHuron50 min
Jun 30, 1:22 PM EDTSevere Thunderstorm WarningCLELorain58 min
Jun 30, 1:29 PM EDTSevere Thunderstorm WarningCLECuyahoga61 min
Jun 30, 1:31 PM EDTSevere Thunderstorm WarningCLEMorrow59 min
Jun 30, 1:38 PM EDTSevere Thunderstorm WarningCLEAshland, Richland67 min
Jun 30, 1:48 PM EDTSpecial Marine WarningCLE117 min
Jun 30, 1:50 PM EDTSevere Thunderstorm WarningCLELake41 min
Jun 30, 1:55 PM EDTSevere Thunderstorm WarningCLEMedina66 min
Jun 30, 2:20 PM EDTSevere Thunderstorm WarningCLEKnox47 min
Jun 30, 2:21 PM EDTSevere Thunderstorm WarningCLEWayne41 min
Jun 30, 2:34 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit41 min
Jun 30, 2:54 PM EDTSevere Thunderstorm WarningCLEAshtabula52 min
Jun 30, 3:26 PM EDTSevere Thunderstorm WarningCLEPortage53 min
Jun 30, 4:18 PM EDTSevere Thunderstorm WarningCLEMahoning39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.